Georgia, 2010Heavy Rain in Georgia, August 18, 2010
August 18, 2010 · NWS JAX · 1 event in 1 county or zone
An upper level ridge was over the area with a southwesterly low level flow over the area. Scattered precipitation developed along the sea breezes and outflow boundaries, and with slow storm motion and high precipitation content in the area storms produced periods of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge was over the area with a southwesterly low level flow over the area. Scattered precipitation developed along the sea breezes and outflow boundaries, and with slow storm motion and high precipitation content in the area storms produced periods of heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 1:32 PM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 18, 1:32 PM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED AUG 18 2010
.SHORT TERM...TNGT THRU FRI NGT...LITTLE CHG IN OVERALL PATTERN NXT
2 DAYS...WITH UPR RIDGE OVER AREA AND SFC RIDGE CENTERED JUST S OF
AREA...ALLOWING MORE OF A SWRLY LLVL FLOW. PCPN COVERAGE TO BE
DOMINATED BY SEA BREEZES AND GENERATED OUTFLOW BNDRYS. MOIST
UNSTABLE ENVIRONMENT IN PLACE...SHOULD SUPPORT 40-50 PCT PCPN
COVERAGE THU AFTN WITH 20-30 PCT COVERAGE THU NGT. LLVL THICKNESS
FIELDS SUGGEST SIMILAR HIGH TEMPS THU COMPARED TO TDAY...SO WILL
GO CLOSER TO WARMER MAV TEMP GUID.
ON FRI...VORT AXIS NOW ACRS VA-TN-MS ROTATES SWD AND ACRS FCST AREA.
COULD ENHANCE COVERAGE A BIT ESP SRN HALF OF FCST AREA. MOS POPS
GENERALLY 50-60...AND PLAN TO GO AROUND 50 ACRS FCST AREA FOR NOW.
CLOUDINESS ASSOC WITH VORT AXIS MAY SPREAD ACRS FCST AREA AS SUGGESTED
BY MODEL 700-300MB MEAN RH FIELDS...SUGGESTING MORE CLOUD COVER. THIS
AND ANY EARLIER START TO PCPN COULD LEAD TO SLIGHTLY LOWER HIGH TEMPS
FRI THOUGH STILL EXPECT AT LEAST 90 DGR TO BE REACHED. FOLLOWING
SLIGHTLY WARMER MAV GUID FOR NOW.
.LONG TERM...SAT THRU WED...MED RNG PATTERN GRADUALLY EVOLVES INTO
ONE WITH AN UPR TROUGH ALONG EAST COAST...AND WEAK FRONT MOVING OVER
FCST AREA. THIS WILL KEEP DAYTIME POPS UP IN 40-50 PCT THRU FIRST
HALF OF NEXT WEEK. SLIGHT LOWERING OF LLVL THICKNESS VALUES
SUGGEST HIGH TEMPS CLOSER TO NORMAL...ARND 90 TO 92 VS THE 93-96
WE HAVE SEEN FOR QUITE A WHILE.
&&
.AVIATION...CONVECTION IS CURRENTLY CONFINED TO THE INTERIOR SECTIONS
OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE ATLANTIC SEA BREEZE
IS BEGINNING TO PENETRATE INLAND AND THIS FEATURE SHOULD STALL WEST
OF THE I-95 CORRIDOR THIS AFTERNOON. HAVE MAINTAINED VCTS WORDING
IN THE TAFS FOR THIS AFTERNOON DUE TO LOW CONFIDENCE OF DEVELOPMENT.
PRONOUNCED SUBSIDENCE IN THE LOWER LEVELS OF THE ATMOSPHERE WILL
ATTEMPT TO THWART ACTIVITY EVEN WITH ARRIVAL OF THE ATLANTIC SEA
BREEZE.
&&
.MARINE...NO HEADLINES. HIGH PRESSURE RIDGE WILL HOLD SOUTH OF THE
AREA WITH TROUGH OF LOW PRESSURE ESTABLISHING TO OUR NORTH.
AN OFFSHORE FLOW WILL PREVAIL THE NEXT SEVERAL DAYS. SEAS WILL
BE 3 FEET OR LOWER.
&&
.CLIMATE...ALL-TIME 90-DGR STREAK CONTINUES ANOTHER DAY TODAY...
AND LIKELY AGAIN TMRW. JAX MAY TIE ITS RECORD FOR LONGEST STREAK
AT 44 DAYS ON FRI...WHILE RECORD ALREADY REACHED AT GNV AND AMG.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 93 75 92 / 30 50 30 50
SSI 78 91 77 89 / 20 40 20 50
JAX 75 93 75 92 / 20 50 20 50
SGJ 76 91 76 90 / 20 40 20 50
GNV 75 93 74 93 / 20 40 20 50
OCF 75 93 74 93 / 20 40 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/ZAPPE
Hazardous weather outlook, Aug 18, 3:34 AM EST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 AM EDT WED AUG 18 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
434 AM EDT WED AUG 18 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND A SLOW
STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL AMOUNTS OF 1
TO 3 INCHES IN THE STRONGER STORM ACTIVITY. GUSTY WINDS AROUND 40
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE AS
WELL.
THE COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND HIGH
HUMIDITY WILL CREATE HEAT INDICES AROUND 105 DEGREES PRIOR TO THE
ONSET OF ANY PRECIPITATION. IF YOU PLAN TO BE OUTSIDE...AVOID
PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. SLOW
MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS
IN THE STRONGER STORM ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Special weather statement, Aug 18, 2:40 PM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT WED AUG 18 2010
GAZ132-134-149>151-182030-
ATKINSON-BACON-COFFEE-PIERCE-WARE-
340 PM EDT WED AUG 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
ATKINSON...NORTHWESTERN WARE...NORTHWESTERN PIERCE...SOUTHEASTERN
COFFEE AND SOUTHERN BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...
AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF MILLWOOD...OR 13 MILES
NORTH OF ARGYLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD...AXSON...DIXIE
UNION...BICKLEY...NICHOLLS...NEW LACY AND ALMA THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3164 8261 3149 8224 3120 8258 3125 8278
TIME...MOT...LOC 1939Z 209DEG 8KT 3127 8258
DEESE
Special weather statement, Aug 18, 5:01 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT WED AUG 18 2010
GAZ136-153-182245-
INLAND GLYNN-WAYNE-
601 PM EDT WED AUG 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 645 PM EDT...
AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MOUNT PLEASANT...OR 10 MILES
SOUTHEAST OF GARDI...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND MOUNT PLEASANT AND EVERETT THROUGH 645
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3134 8173 3151 8180 3155 8166 3150 8164
3148 8161 3144 8160 3140 8155 3139 8155
TIME...MOT...LOC 2201Z 251DEG 21KT 3146 8165
DEESESpecial weather statement, Aug 18, 6:12 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT WED AUG 18 2010
FLZ033-190000-
ST. JOHNS-
712 PM EDT WED AUG 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...
AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF BAKERSVILLE...OR 13
MILES WEST OF SAINT AUGUSTINE...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA...
BAKERSVILLE...DURBIN...SOUTH PONTE VEDRA BEACH...PALM VALLEY AND
GUANA RIVER STATE PARK THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2980 8151 2987 8159 2996 8159 2997 8161
3011 8148 3011 8143 3016 8143 3020 8139
3015 8133 3009 8132 2997 8129
TIME...MOT...LOC 2313Z 225DEG 12KT 2992 8151
DEESESpecial weather statement, Aug 18, 6:20 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EDT WED AUG 18 2010
GAZ152>154-165-166-190000-
BRANTLEY-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
720 PM EDT WED AUG 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY...NORTHWESTERN CAMDEN AND SOUTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT...
AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER TARBORO...OR 6 MILES NORTHWEST OF
WOODBINE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WOODBINE...TARBORO...WAVERLY...
WAYNESVILLE...THALMANN...DOCK JUNCTION AND BRUNSWICK THROUGH 800 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3090 8177 3110 8195 3134 8174 3133 8172
3134 8171 3116 8143
TIME...MOT...LOC 2321Z 223DEG 12KT 3103 8177
DEESESpecial weather statement, Aug 18, 6:41 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
741 PM EDT WED AUG 18 2010
GAZ133-135-190030-
APPLING-JEFF DAVIS-
741 PM EDT WED AUG 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
APPLING AND JEFF DAVIS COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 830 PM EDT...
AT 741 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF DENTON...OR 9 MILES
SOUTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...DENTON...
HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 830 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3196 8246 3196 8243 3182 8230 3166 8267
3167 8270 3179 8281 3196 8256 3196 8253
3195 8250 3196 8250 3197 8249
TIME...MOT...LOC 2341Z 234DEG 12KT 3176 8265
DEESEHeavy Rain, Glynn
- When
- August 18, 7:30 PM EST
- Where
- Glynn County, 1.37 mi ENE of Brunswick
- Injuries
- 4 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 31.190, -81.480
The combination of heavy rainfall, water pooling on the roof and structural failure caused the roof of the Family Dollar Store on 4420 Altama Avenue in the Brunswick area to collapse. One person was hospitalized due to injuries and 3 others suffered minor injuries. Radar indicated rainfall rates near 2 inches per hour, and the time of the event was estimated. The cost of damage was estimated at $20K and the cost of supply damage was estimated at $10K.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Mississippi, August 18 to 19, 2010$2.0 million · 7 events
- Flash Flooding in Tennessee, August 18, 2010$1.2 million · 2 events
- Flash Flood and Lightning Strikes in Louisiana, August 18 to 19, 2010$901,000 · 4 events
- Flash Flood and Flood in Louisiana, August 18 to 19, 2010$256,000 · 50 kt wind · 5 events
- Strong Wind in California, August 18, 2010$100,000 · 1 event
- Flash Flooding and Damaging Wind in Tennessee, August 18, 2010$45,000 · 60 kt wind · 3 events
- Flash Flood and Damaging Winds in South Carolina, August 18, 2010$34,000 · 50 kt wind · 6 events
- Flash Flooding and Flooding in Virginia, August 18, 2010$25,000 · 6 events
- Lightning Strike in North Carolina, August 18, 2010$20,000 · 1 event
- Flash Flooding and Flooding in Kentucky, August 18, 201012 events
- Flash Flooding in Mississippi, August 18, 2010$15,000 · 2 events
- Flash Flooding and Flooding in Kentucky, August 18, 20108 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246497.